MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY BROADWAY 8 .084IN ID X132CM-US; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY BROADWAY 8 .084IN ID X132CM-US; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BRW084132-01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the procedure the tip of the subject catheter was broken off and was removed from the patient.The procedure was completed successfully with no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.D4 lot# - updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection the catheter hub was intact.The catheter shaft was found to be kinked just distal to the hub.The catheter shaft was found to be broken/fractured at approximately 95cm from the proximal end of the hub.A tear was observed in the outer lining exposing the hypotube which was found to be stretched.The inner lining of the catheter was visible under the hypotube.The catheter tip was intact.No defects were noted to the echo catheter returned with the device.Functional testing was unable to carry out patency test due to the damage to the device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was returned for analysis, and it was noted that the broadway shaft was found to be kinked just distal to the hub.The broadway shaft was found to be broken/fractured at approximately 95cm from the proximal end of the hub.A tear was observed in the outer lining exposing the hypotube which was found to be stretched.The inner lining of the catheter was visible under the hypotube.Additional investigation was carried out by internal r&d department.Sim-use was carried out with 45-deg bend in proximal artery model.An attempt to replicate the failure while pulling both echo and broadway back through dash when dash was in tight tortuosity.Sample echo, broadway and dash catheters were used for this investigation.Echo catheter was able to track through this 45-deg bend without any resistance.This gave confidence that the tubing did not ovalize enough to be the source of any interaction with devices.Testing was done with the distal tip of short sheath dash at the apex of the 45-deg bend.There was no catching or unusual behavior when echo and broadway catheters (broadway empty) were pulled out of short sheath dash.No visual signs of damage on echo or broadway catheters once devices were completely removed.Then, the short sheath dash was intentionally kinked about 1cm from the distal tip.It was inserted into the model such that the kinked location was aligned with the apex of 45-deg bend.The tubing was held in place so that it could not flex open while devices were tracked or retracted through it.Upon tracking echo catheter through the 45-deg bend, the user felt resistance as the echo catheter shaft was going through the kinked portion of the short sheath dash.Similarly, the user felt resistance as broadway catheter was tracked through echo catheter.Retracting echo and broadway catheter from short sheath dash was difficult until the devices were proximal to the kink on short sheath dash.The broadway catheter was retracted from echo catheter and it immediately started to stretch out.Both echo and broadway catheter devices were visually damaged.The testing done with the kinked dash catheter does result in broadway catheter stretching out.However, there are a couple key differences between the damage observed on these sample units and the units returned from the hospital/physician account.Broadway catheter from sim-use testing stretched out in the brick cut pattern because it seems that the echo device pinched down on the broadway catheter shaft approximately 10cm from the distal tip of broadway catheter.The stretching on the unit from the hospital/physician is all in the spiral cut pattern which is much further proximal along the broadway catheter shaft.The echo catheter used for sim-use testing was clearly damaged.It was not only kinked within the distal 10cm, but the outer jacket was also torn.Further proximally (~10-20cm from distal tip) the outer jacket had score marks consistent with a sharp point being drug along the shaft¿s surface.The distal 8cm of the echo catheter unit from the hospital/physician was inspected under keyence and there was no visual indication that the distal tip underwent any stretching.Based on a review of all available information and the analysis of the returned device it is probable that the broadway catheter shaft fractured due to procedural factors during the procedure.The reported event of the catheter tip broken/fractured during use as well as the as analyzed damage of the catheter shaft broken/fractured during use, catheter shaft kinked/bent and catheter shaft stretched will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and anatomical factors during use, the product performance was limited.

Brand Name
BROADWAY 8 .084IN ID X132CM-US
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22046448
Report Number3012931345-2025-00095
Device Sequence Number21106162
Product Code QJP
UDI-Device Identifier07613327624106
UDI-Public(01)07613327624106(17)251211(10)0000766304
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K241768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2025
Device Catalogue NumberBRW084132-01
Device Lot Number0000766304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHO CATHETER (STRYKER).
Patient SexUnknown